MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-60F
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
Second stage revision of tritanium primary cluster cup with adm & exeter.All components revised due to instability & head/adm insert disassociation.I filed another pi on his same patient one week ago when it was discovered this patient had already been revised on the (b)(6) 2019, again due to disassociation of head with adm insert.Update (b)(6) 2019 wg: sales rep reported that the tritanium primary shell and exeter stem were also revised.
 
Additional Manufacturer Narrative
An event regarding instability involving a trident shell was reported.The event was confirmed by medical review.Method & results: device evaluation and results: the shell was returned with the mdm liner still seated within it.There is evidence of bone in-growth on fixation surface of the shell but otherwise the device appears unremarkable.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the persistent instability of the right total hip arthroplasty since the original surgery for a fractured femoral neck suggests impingement at the extremes of motion and/or malposition of one or both hip components.No imaging studies available, including a lateral, can confirm the version of the components.There is no evidence this clinical situation was related to factors associated with implant design, manufacturing or materials.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including imaging studies, including a lateral, are needed to fully investigate the event.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Second stage revision of tritanium primary cluster cup with adm & exeter.All components revised due to instability & head/adm insert disassociation.I filed another pi on his same patient one week ago when it was discovered this patient had already been revised on (b)(6) 2019, again due to disassociation of head with adm insert.Update 04/november/2019 wg: sales rep reported that the tritanium primary shell and exeter stem were also revised.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9383075
Report Number0002249697-2019-03883
Device Sequence Number10882548
Product Code LPH
UDI-Device Identifier07613327040173
UDI-Public07613327040173
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number502-03-60F
Device Lot NumberWY28E2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight69